Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 29, NWS Bismarck, ND

May 25, 2013Sioux County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 25, 2013, 9:33 PM CDT for Sioux County, North Dakota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2013, 9:33 PM CDT (02:33 UTC)
Expired
May 25, 2013, 10:30 PM CDT
In force
57 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Sioux County, ND

The radar

The Bismarck radar (KBIS), 89 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 2:52 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2013-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 946 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2013-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
946 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

012 
WUUS53 KBIS 260233
SVRBIS
NDC085-260330-
/O.NEW.KBIS.SV.W.0029.130526T0233Z-130526T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
933 PM CDT SAT MAY 25 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 1030 PM CDT

* AT 927 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED ON THE NORTH     
  DAKOTA SOUTH DAKOTA BORDER 5 MILES SELFRIDGE...AND MOVING EAST 
  AT 25 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  SOUTHEASTERN SIOUX COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM.

&&

LAT...LON 4593 10097 4598 10098 4610 10063 4594 10051
      4593 10053
TIME...MOT...LOC 0231Z 264DEG 21KT 4597 10084

HAIL...1.25IN
WIND...60MPH

$$

JP MARTIN/HUBER
3 follow-up statements
891 
WWUS53 KBIS 260252
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
952 PM CDT SAT MAY 25 2013

NDC085-260330-
/O.CON.KBIS.SV.W.0029.000000T0000Z-130526T0330Z/
SIOUX ND-
952 PM CDT SAT MAY 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SIOUX COUNTY UNTIL 1030 PM CDT...

AT 945 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST 
OF SELFRIDGE...AND MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  STANDING ROCK NATION WITHIN 5 MILES OF THE NORTH DAKOTA SOUTH      
  DAKOTA BORDER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

VERY HEAVY RAIN IS OCCURRING WITH THIS STORM.

&&

LAT...LON 4594 10094 4600 10089 4606 10062 4594 10051
      4593 10053
TIME...MOT...LOC 0249Z 265DEG 16KT 4597 10078

HAIL...1.00IN
WIND...60MPH

$$

TARDIF-HUBER/JP MARTIN
151 
WWUS53 KBIS 260318
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1018 PM CDT SAT MAY 25 2013

NDC085-260330-
/O.CON.KBIS.SV.W.0029.000000T0000Z-130526T0330Z/
SIOUX ND-
1018 PM CDT SAT MAY 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SIOUX COUNTY UNTIL 1030 PM CDT...

AT 1013 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF SELFRIDGE...AND MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
   STANDING ROCK NATION WITHIN 5 MILES OF THE SOUTH DAKOTA BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. THE STORMS WERE SLOW MOVING AND LIKELY PRODUCING HEAVY 
RAIN. IF YOU COME TO AN AREA WHERE WATER IS ON THE ROAD...GO A 
DIFFERENT WAY. DO NOT DRIVE INTO THE WATER.

&&

LAT...LON 4594 10088 4602 10082 4606 10062 4594 10051
      4593 10053
TIME...MOT...LOC 0315Z 265DEG 16KT 4597 10070

HAIL...1.00IN
WIND...60MPH

$$

JP MARTIN
706 
WWUS53 KBIS 260331
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1031 PM CDT SAT MAY 25 2013

NDC085-260340-
/O.EXP.KBIS.SV.W.0029.000000T0000Z-130526T0330Z/
SIOUX ND-
1031 PM CDT SAT MAY 25 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIOUX COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. HOWEVER SMALL HAIL...GUSTY WINDS UP TO 40 MPH AND HEAVY RAIN 
WILL STILL OCCUR WITH THIS THUNDERSTORM AS IT MOVES EAST ALONG THE 
NORTH DAKOTA SOUTH DAKOTA BORDER SOUTH OF FORT YATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT. 

LAT...LON 4594 10088 4602 10082 4606 10062 4594 10051
      4593 10053
TIME...MOT...LOC 0330Z 265DEG 16KT 4598 10060

$$

MARTIN/TARDIF-HUBER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:36 PM CDT, 57 minutes earlier.

Area forecast discussion, May 25, 8:36 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
836 PM CDT SAT MAY 25 2013

.UPDATE...
ISSUED AT 833 PM CDT SAT MAY 25 2013

UPDATE TO EXTEND TORNADO WATCH INTO BURLEIGH AND EMMONS COUNTY.
SEVERE THREAT NOW EXTENDS EAST OF MISSOURI RIVER THROUGH LATE
EVENING...WITH ISOLD DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN
THREATS. THE FOCUS FOR THUNDERSTORMS AND LOCALLY HEAVY RAIN LATE
TONIGHT APPEARS TO BE FOCUSED ON THE FAR NORTHWEST COUNTIES.

UPDATE ISSUED AT 705 PM CDT SAT MAY 25 2013

TORNADO WATCH 217 REMAINS IN EFFECT UNTIL 10 PM MDT /11 PM CDT/
ACROSS SOUTHWESTERN ND. SEVERAL SEVERE THUNDERSTORM WARNINGS HAVE
BEEN ISSUED IN THE WATCH AREA...THOUGH NO TORNADO WARNINGS YET.
WITH REGARD TO THE UPDATE...MAINLY NUDGED CURRENT FORECAST TOWARD
OBSERVATIONS WITH NO CHANGES MADE TO POPS...WITH SHOWERS AND
THUNDERSTORMS CONTINUING TO PUSH EASTWARD. MODELS HAVE HAD
DIFFICULTY KEYING IN ON CONVECTIVE AREAS...MISSING EARLY MORNING
CONVECTION IN WESTERN ND. SOME OF THOSE STORMS REACHED SEVERE
CRITERIA. IN ADDITION TO CURRENT SEVERE THREAT ACROSS THE
SOUTHWEST...GFS/NAM/ECMWF DO SHOW AGREEMENT WITH DISTURBANCE
AFFECTING NORTHWESTERN ND LATER THIS EVENING. RADAR...SATELLITE
IMAGERY AND LIGHTNING NETWORK SHOW CONVECTIVE DEVELOPMENT ACROSS
PORTIONS OF NE MONTANA...WHICH WILL NEED TO BE MONITORED FOR
POSSIBLE MOVEMENT INTO ND.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 232 PM CDT SAT MAY 25 2013

MAIN FORECAST PROBLEM IN THE SHORT TERM WILL BE THUNDERSTORM
ACTIVITY TONIGHT THROUGH SUNDAY. CURRENT CONVECTION CONTINUES OVER
WESTERN NORTH DAKOTA...NORTH OF A FRONTAL BOUNDARY IN A GOOD SHEAR
ENVIRONMENT AND INCREASING MID LEVEL LAPSE RATES. THIS CONVECTION
HAS BEEN STRONG TO AT TIMES MARGINALLY SEVERE THROUGH THE MORNING
AND INTO THE EARLY AFTERNOON. EXPECT THIS TREND TO CONTINUE MAINLY
WEST OF THE HIGHWAY 83 CORRIDOR THROUGH THE AFTERNOON AND EARLY
EVENING.

NEXT AREA OF CONCERN WILL BE SOUTHEAST MONTANA INTO THE WESTERN
DAKOTAS LATE THIS AFTERNOON AND TONIGHT. UPPER LEVEL IMPULSE LIFTING
ACROSS THE NORTHERN ROCKIES WILL ERODE CINH. THIS...COMBINED WITH
DAYTIME HEATING WILL BE ENOUGH TO FIRE A FEW STORMS OVER THE HIGH
PLAINS. WITH STRONG DEEP LAYER SHEAR AND A STEEP EML...SOME
THUNDERSTORMS LIKELY BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT.
ALTHOUGH WITH A GOOD SHEAR PROFILE AND LARGE CAPE VALUES...SOME OF
THE STORMS COULD PRODUCE TORNADOES. THINK THAT OVER TIME THIS
EVENING...CONVECTION WILL TRANSITION FROM DISCRETE CELLS TO A AN
MCS.

ON SUNDAY...NOT A LOT WILL CHANGE AS QUASI-STATIONARY LOW WILL
REMAIN OVER THE MONDAK REGION WITH A SOUTHWEST UPPER LEVEL FLOW.
WILL ADD A MENTION OF SEVERE STORMS TO THE WEST SUNDAY AFTERNOON.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 232 PM CDT SAT MAY 25 2013

UNSETTLED WEATHER WILL CONTINUE THROUGH MOST OF THE EXTENDED
PERIOD. THE UPPER LEVEL PATTERN WILL INITIALLY CONSIST OF A TROUGH
ALONG THE WEST COAST AND RIDGING OVER THE GREAT LAKES REGION
LEAVING THE NORTHERN PLAINS IN A SOUTHWEST FLOW. SPC CONTINUES TO
HIGHLIGHT A SLIGHT RISK OF SEVERE WEATHER FOR SOUTHWESTERN ND ON
MONDAY WITH THE GFS SHOWING 1000-2000 J/KG CAPE ACROSS MUCH OF THE
WESTERN HALF OF ND WITH A DEEPENING SURFACE LOW APPROACHING. BY
MIDWEEK GFS/ECMWF BRING THE TROUGH EASTWARD WHILE DEEPENING
IT...RESULTING IN A CONTINUED CHANCE OF PRECIPITATION ACROSS ND
THROUGH THE REMAINDER OF THE WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY AFTERNOON) ISSUED
AT 705 PM CDT SAT MAY 25 2013

MOST THUNDERSTORM ACTIVITY CONTINUES ACROSS SOUTHWESTERN ND AT
THIS TIME. OVERNIGHT...EXPECT SHOWERS AND THUNDERSTORMS TO
CONTINUE AT MANY LOCATIONS...MAINLY WEST AND CENTRAL WITH CEILINGS
ALSO LOWERING OVERNIGHT. EXPECT ALL TAF SITES TO BE EITHER MVFR
OR IFR BY 05Z...AND FOR CONDITIONS TO WORSEN OVERNIGHT AND EARLY
MORNING TOMORROW DUE TO LOW CEILINGS AND POSSIBLE LOWER
VISIBILITIES DUE TO FOG. THE ASOS AT KDIK WILL REMAIN OUT OF SERVICE
UNTIL TUESDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...RK
SHORT TERM...TWH
LONG TERM/AVIATION...JNS
Hazardous weather outlook, May 25, 3:44 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
344 PM CDT SAT MAY 25 2013

NDZ031>034-040>045-262045-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-
ADAMS-SIOUX-
344 PM CDT SAT MAY 25 2013 /244 PM MDT SAT MAY 25 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM MDT SATURDAY NIGHT.
PLEASE REFERENCE WWW.WEATHER.GOV/BIS FOR ADDITIONAL DETAILS.
LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR SEVERE
THUNDERSTORM WARNINGS OR TORNADO WARNINGS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY WITH THE POSSIBILITY
OF SEVERE WEATHER ON SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT
701-223-4582 OR USE THE TOLL FREE SPOTTER HOT LINE.

NDZ004-011-012-262045-
BOTTINEAU-WARD-MCHENRY-
344 PM CDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. FOG IS LIKELY TONIGHT.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE SOURIS
BASIN IN WARD...BOTTINEAU AND MCHENRY COUNTIES. FOR DETAILS VISIT
WWW.WEATHER.GOV/BIS. CLICK ON THE RIVERS AND LAKES TAB NEAR THE
TOP OF THE MAIN PAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT
701-223-4582 OR USE THE TOLL FREE SPOTTER HOT LINE.

NDZ001>003-005-009-010-013-017>023-025-035>037-046>048-050-051-
262045-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MCKENZIE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-
STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
344 PM CDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE AREA. SOME STORMS
COULD BE STRONG TO SEVERE. FOG IS LIKELY ACROSS MUCH OF THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT
701-223-4582 OR USE THE TOLL FREE SPOTTER HOT LINE.

JNS

In the hours before

Local storm report, May 25, 7:34 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
734 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             3 ENE NORTH LEMMON      45.97N 102.11W
05/25/2013  E1.00 INCH       ADAMS              ND   TRAINED SPOTTER

            HAIL LASTED FROM 550 PM MDT TO 630 PM MDT.. HEAVY RAIN
            ALSO FELL AND ACCUMULATED 1.25 INCHES IN LESS THAN 1
            HOUR.

&&

KROLAK
Local storm report, May 25, 7:36 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
736 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HEAVY RAIN       1 N ST. GERTRUDE        46.29N 101.33W
05/25/2013  M1.50 INCH       GRANT              ND   TRAINED SPOTTER

            MEASURED 1.50 INCHES OF RAIN IN 40 MINUTES.

&&

KROLAK
Local storm report, May 25, 7:51 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
751 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     FLOOD            1 SE HAYNES             45.96N 102.46W
05/25/2013                   ADAMS              ND   LAW ENFORCEMENT

            PORTION OF COUNTY ROAD 10TH STREET SE WASHED OUT.
            CLOSED FROM INTERSECTION WITH EAST HAYNES ROAD...SOUTH
            TO THE SOUTH DAKOTA BORDER.

&&

RK
Special weather statement, May 25, 8:33 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
833 PM CDT SAT MAY 25 2013

NDZ034-035-260230-
BURLEIGH-MORTON-
833 PM CDT SAT MAY 25 2013

...SPECIAL WEATHER STATEMENT...

AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORM 10 MILES SOUTH OF BISMARCK...MOVING
NORTHEAST AT 15 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MANDAN...             LINCOLN...            BISMARCK...
  DOUBLE DITCH INDIAN VILLAGE...              MENOKEN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

HEINERT
Special weather statement, May 25, 9:05 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
905 PM CDT SAT MAY 25 2013

NDZ031>035-040>046-260300-
ADAMS-BILLINGS-BOWMAN-BURLEIGH-EMMONS-GOLDEN
VALLEY-GRANT-HETTINGER-MORTON-SIOUX-SLOPE-STARK-
805 PM MDT SAT MAY 25 2013

...THUNDERSTORMS WERE MOVING THROUGH SOUTHWEST AND SOUTH CENTRAL
NORTH DAKOTA AT 900 PM CDT OR 800 PM MDT...

...A TORNADO WATCH IS IN EFFECT UNTIL 1100 PM CDT OR 1000 PM MDT...

AT 900 PM CDT OR 800 PM MDT THUNDERSTORMS WERE SCATTERED FROM
BISMARCK AND MANDAN...THROUGH LINTON...FORT YATES...AND HETTINGER...
TO BOWMAN. THE STRONGEST STORMS WERE ALONG THE NORTH AND SOUTH
DAKOTA BORDER.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS
UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT OR 1000 PM MDT.
STAY ALERT FOR RAPIDLY CHANGING WEATHER AND MOVE TO A SAFE PLACE IF
THUNDERSTORM MOVE INTO YOUR AREA.

JP MARTIN
Local storm report, May 25, 9:11 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
911 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     FLOOD            6 N SELFRIDGE           46.13N 100.92W
05/25/2013                   SIOUX              ND   LAW ENFORCEMENT

            WATER OVER A PORTION OF STATE HIGHWAY 6. ROAD IS NOT
            CLOSED...BUT TRAVEL IS NOT ADVISED.

&&

RK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:32 PM CDTSevere Thunderstorm WarningBISGrant, Sioux43 min
May 25, 7:45 PM CDTSevere Thunderstorm WarningBISMorton30 min
May 25, 7:58 PM CDTAreal Flood AdvisoryBISAdams, Sioux6 hr
May 25, 8:03 PM CDTSevere Thunderstorm WarningBISGrant, Sioux42 min
May 25, 8:09 PM CDTSevere Thunderstorm WarningBISGrant, Sioux51 min
May 25, 8:15 PM CDTSevere Thunderstorm WarningBISBurleigh, Morton30 min
May 25, 9:16 PM CDTFlash Flood WarningBISSioux6 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.